What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 16, 5:24 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, May 16, 5:24 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
624 AM CDT Sat May 16 2020
.SHORT TERM (Now through Sunday): Satellite and radar images
show scattered showers and thunderstorms...some possibly
strong...continue to develop across portions of the CWA early this
morning even as the outflow boundary moving southward across the
coastal waters continues to outrun the convection offshore the
lower Texas coast. The latest HRRR indicates convection developing
across extreme southeast portions of deep south Texas this
morning. Rain chances will linger across the coastal sections of
the CWA this afternoon into early this evening as a 500mb
shortwave trough across northeast Texas extending into southwest
Texas continue to provide instability across the area. Isolated
to scattered showers and thunderstorms are expected to develop
across the coastal sections of deep south Texas Sunday as the
500mb shortwave trough lingers across the Texas coast.
Temperatures will be near normal today with the cloud cover and
slightly cooler air with the rain cooled airmass in the wake of
the outflow boundary. Temperatures will be slightly warmer Sunday
even with a light easterly flow at the surface.
.LONG TERM (Sunday Night through Friday): Rain chances will
diminish across south Texas Sun night into Monday as a 500mb
ridge across northern Mexico and west Texas provides northerly
winds aloft and subsidence increases across the area. In
addition...low to mid level moisture will diminish across
southwest Texas Monday into Tuesday as the upper level ridge moves
eastward across the state. The 500mb ridge across the central
United States Tuesday will become elongated Wednesday between the
500mb low/trough across the eastern U.S. and a 500mb trough across
the western United States. A weak 500mb shortwave trough is
progged to move across southwest Texas Wed night and this will
provide some convection across the Mexican plateau. A 500mb ridge
will develop across west-central Texas Friday in the wake of the
upper level trough moving eastward.
&&
.MARINE (Now through Sunday)...Seas were near 6 feet with north to
northwest winds near 18 knots at 5:20 am at buoy020. An outflow
boundary with strong to severe thunderstorms continues to move
southward across the coastal waters early this morning. Buoy020
reported wind gusts near 45 knots earlier with the squall line.
Once the convective boundary moves through the coastal waters this
morning...winds will shift back to the south to southeast this
afternoon. Moderate south to southeast winds will back to the east
to southeast tonight with surface high pressure across central
Texas. Light east to southeast winds will prevail across the
coastal waters Sunday with weak high pressure across the northwest
Gulf of Mexico.
Sunday night through Wednesday...The pressure gradient will remain
weak across the lower Texas coast Sun night into Monday. Light
east to southeast winds will prevail across the coastal waters Sun
night into Monday. Winds will veer to the south Tuesday but remain
light with low pressure across northwest Texas. Light to moderate
south to southeast winds should prevail across the western Gulf of
Mexico Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 87 77 87 74 / 70 10 20 10
BROWNSVILLE 89 78 91 74 / 50 10 20 10
HARLINGEN 88 76 91 72 / 60 10 20 10
MCALLEN 89 77 93 73 / 60 10 20 10
RIO GRANDE CITY 89 75 95 73 / 50 10 10 10
SOUTH PADRE ISLAND 85 79 84 76 / 70 10 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/65/60/52
Hazardous weather outlook, May 16, 4:32 AM CST, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
532 AM CDT Sat May 16 2020
TXZ248>257-351-353-171045-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
532 AM CDT Sat May 16 2020
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Today and Tonight
Strong thunderstorms are possible across southern and eastern
portions of deep south Texas this morning. Some thunderstorms will
produce heavy rainfall which will provide minor flooding in areas
with poor drainage.
There is a high risk of rip currents along area beaches.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
An elevated risk of rip currents is possible at local beaches
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-171045-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
532 AM CDT Sat May 16 2020
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Today and Tonight
A line of strong to severe thunderstorms will continue to move
southward across the lower Texas coastal waters this morning.
Damaging winds and small hail as well as frequent cloud to water
lightning strikes can be expected with this line of storms.
Small craft advisories are in effect for the far offshore waters
of the lower Texas coast today through 7 pm this evening for high
seas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Castillo
In the hours before
Special weather statement, May 16, 5:06 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
606 AM CDT Sat May 16 2020
TXZ252-253-161145-
Southern Hidalgo TX-Starr TX-
606 AM CDT Sat May 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO AND SOUTH
CENTRAL STARR COUNTIES UNTIL 645 AM CDT...
At 606 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rio Grande City, moving east at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rio Grande City, Sullivan City, La Joya, Los Ebanos, Garciasville, La
Grulla, John F Kennedy Elementary School, La Victoria, Los Alvarez
and Fort Ringgold County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2625 9856 2624 9855 2622 9856 2626 9859
2625 9862 2626 9862 2624 9864 2624 9867
2626 9868 2627 9872 2629 9871 2630 9875
2631 9874 2633 9875 2633 9879 2637 9880
2635 9890 2641 9893 2639 9845 2620 9848
TIME...MOT...LOC 1106Z 276DEG 20KT 2631 9885
CBSpecial weather statement, May 16, 5:31 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Brownsville TX
631 AM CDT Sat May 16 2020
TXZ250-251-161215-
Brooks TX-Inland Kenedy TX-
631 AM CDT Sat May 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES UNTIL 715 AM CDT...
At 631 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Falfurrias, moving east at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Falfurrias, Airport Road Addition, Cantu Addition, Flowella, Brooks
County Airport and Hidalgo City Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2721 9798 2721 9797 2723 9795 2724 9792
2724 9788 2708 9777 2696 9824 2712 9832
2726 9805 2726 9799
TIME...MOT...LOC 1131Z 248DEG 12KT 2711 9811
CBSpecial weather statement, May 16, 5:31 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Brownsville TX
631 AM CDT Sat May 16 2020
TXZ252-353-161215-
Northern Hidalgo TX-Starr TX-
631 AM CDT Sat May 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND
NORTHEASTERN STARR COUNTIES UNTIL 715 AM CDT...
At 631 AM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Catarina, or 14 miles northwest of Mccook, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena,
Delmita and Diamond O Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2641 9880 2674 9875 2678 9840 2678 9828
2649 9843 2649 9847 2639 9852
TIME...MOT...LOC 1131Z 248DEG 13KT 2658 9860
BRADYSpecial weather statement, May 16, 5:56 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Brownsville TX
656 AM CDT Sat May 16 2020
TXZ252-253-353-161245-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
656 AM CDT Sat May 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES UNTIL 745 AM CDT...
At 656 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Joya, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, Sharyland, Mccook and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2613 9833 2617 9834 2615 9835 2617 9836
2616 9839 2620 9844 2623 9845 2622 9848
2620 9848 2625 9856 2622 9856 2626 9859
2624 9867 2626 9868 2627 9872 2628 9870
2630 9873 2649 9864 2654 9819 2610 9830
TIME...MOT...LOC 1156Z 275DEG 15KT 2631 9849
CBSpecial weather statement, May 16, 6:22 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Brownsville TX
722 AM CDT Sat May 16 2020
TXZ250-251-161300-
Brooks TX-Inland Kenedy TX-
722 AM CDT Sat May 16 2020
...SPECIAL WEATHER STATEMENT...
At 722 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sarita, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Falfurrias, Sarita, Falfurrias Junior High School, Airport Road
Addition, Kenedy County Sheriffs Office, Falfurrias Fire Station,
Pleasant Park, Flowella, Brooks County Airport and Cantu Addition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2725 9764 2719 9759 2710 9757 2704 9758
2701 9826 2721 9827 2725 9799 2721 9799
2721 9797 2723 9795 2724 9792 2724 9789
2725 9785 2724 9784 2725 9782 2727 9782
2728 9775 2726 9773 2727 9771 2728 9765
TIME...MOT...LOC 1222Z 256DEG 25KT 2712 9788
BRADYSpecial weather statement, May 16, 6:29 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
729 AM CDT Sat May 16 2020
TXZ251-254-351-161330-
Inland Willacy TX-Coastal Kenedy TX-Inland Kenedy TX-
729 AM CDT Sat May 16 2020
...SPECIAL WEATHER STATEMENT...
At 729 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rudolph, or 13 miles south of Armstrong, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Norias, Rudolph and Yturria.
LAT...LON 2664 9733 2663 9734 2654 9797 2679 9798
2706 9738 2690 9737 2691 9750 2688 9747
2689 9750 2685 9746 2681 9750 2661 9729
TIME...MOT...LOC 1229Z 258DEG 19KT 2673 9776
BRADY